Alert archive / New York / Special Marine Warnings in 2004

Special Marine Warning 49, NWS Buffalo, NY

July 14, 2004

NWS Buffalo, NY issued this special marine warning at Jul 14, 2004, 2:52 AM EDT. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2004, 2:52 AM EDT (06:52 UTC)
Expired
Jul 14, 2004, 4:45 AM EDT
In force
113 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 14, 2:40 AM EDT, 12 minutes earlier.

Area forecast discussion, Jul 14, 2:40 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
240 AM EDT WED JUL 14 2004

.SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...

06Z SURFACE ANALYSIS SHOWED COLD FRONT EXTENDING FROM LAKE HURON TO
SOUTHEAST LOWER MICHIGAN/NORTHEAST INDIANA. WATER VAPOR IMAGERY
SHOWING SHORT WAVE TROUGH DIGGING INTO THE NORTHERN GREAT LAKES.

UPSTREAM RADARS SHOWING LINE OF VERY ACTIVITY CONVECTION PUSHING
EAST WELL AHEAD OF SURFACE COLD FRONT. SCATTERED THUNDERSTORMS ALSO
DEVELOPING FROM LONG POINT TO HAMILTON ONTARIO. CURRENT RADAR
TRENDS WOULD BRING THE MAIN LINE OF CONVECTION INTO WESTERN NEW YORK
AROUND 4 AM OR 5AM...THEN TO ROCHESTER AROUND 6 AM OR 7 AM.
SCATTERED CONVECTION COULD EASILY FORM AHEAD OF MAIN LINE AT PRETTY
MUCH ANY TIME AS LOW LEVEL FORCING INCREASING ACROSS THE AREA AND
SURFACE DEWPOINTS GENERALLY IN THE MID TO UPPER 60S. WILL NEED TO
WATCH THIS ACTIVITY CLOSELY AS IT APPROACHES THE AREA FOR THE
POTENTIAL OF LARGE HAIL AND DAMAGING WINDS. PLENTY OF SEVERE WEATHER
REPORTS UPSTREAM AS MAIN LINE MOVED THROUGH LOWER MICHIGAN.
HOWEVER...STRONGEST MID AND UPPER LEVEL JET STREAK REMAINS SOUTHWEST
OF THE AREA AND INSTABILITY NOT AS IMPRESSIVE AS IT WAS EARLIER
UPSTREAM.

COLD FRONT WILL CROSS THE AREA SLOWLY TODAY WITH MODELS SUGGESTING A
BREAK IN THE PRECIPITATION BEHIND THE FRONT BEFORE AFTERNOON HEATING
KICKS IN AND REDEVELOPMENT OF CONVECTION TAKES PLACE.

UPPER LOW DROPS ACROSS WESTERN NEW YORK IN THE 00Z-18Z THURSDAY TIME
FRAME. WRAP AROUND MOISTURE PRODUCING WIDESPREAD PRECIPITATION WILL
AFFECT THE AREA TONIGHT THROUGH THURSDAY NIGHT BEFORE LIFTING AWAY
FROM MOST OF THE AREA LATE IN THE DAY FRIDAY. ETA SUGGESTING
PRECIPITATION WILL LINGER ACROSS THE NORTH COUNTRY THROUGH SATURDAY.
GFS SOLUTION IS SLOWER THE ETA AND IF GFS VERIFIES PRECIPITATION MAY
BE SLOWER TO DIMINISH FOR ALL AREAS.

&&

.LONG RANGE (SUNDAY THROUGH TUESDAY)...

RIDGING FINALLY BECOME ESTABLISHED ACROSS THE REGION DURING THIS
PERIOD. DRIER AND WARMER CONDITIONS WILL DEVELOP...ESPECIALLY MONDAY
AND TUESDAY.

&&

.AVIATION...

A SLOW MOVING FRONTAL SYSTEM WILL GENERATE NUMEROUS THUNDERSTORMS
ACROSS WESTERN NEW YORK THIS MORNING WITH WIDESPREAD MVFR CONDITIONS
IN BOTH CIGS AND VSBY SPREADING EAST FROM LAKE ERIE. THE MVFR
CONDITIONS WILL THEN MOVE EAST OF LK ONTARIO BY MIDDAY AS THE FRONT
WILL EASE ACROSS CENTRAL NEW YORK.

MVFR CONDITIONS WILL THEN PERSIST ACROSS ALL OF WESTERN AND NORTH
CENTRAL NEW YORK THIS AFTERNOON INTO TONIGHT AS A SURFACE LOW
PRESSURE SYSTEM WILL BECOME NEARLY STATIONARY ALONG THE CANADIAN
NEARSHORES OF LK ONTARIO. SPOTTY IFR CONDITIONS MAY EVEN BE FOUND
LATER TONIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

SHORT TERM/LONG TERM...TMA
AVIATION...RSH
Hazardous weather outlook, Jul 13, 5:05 AM EDT, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
505 AM EDT TUE JUL 13 2004

NYZ001>008-010>014-019>021-085-131105-
ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON-
MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO-
SOUTHERN ERIE-WAYNE-WYOMING-
505 AM EDT TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO
CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE):
HTTP://WWW.ERH.NOAA.GOV/BUF/

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:46 AM EDTSpecial Marine WarningBUF119 min
Jul 14, 2:52 AM EDTSpecial Marine WarningBUF113 min
Jul 14, 4:15 AM EDTSevere Thunderstorm WarningBUFErie, Niagara60 min
Jul 14, 6:04 AM EDTSpecial Marine WarningBUF86 min

Nearby

Special Marine Warnings in New York, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.